Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Wichita, KS

April 26, 2016Sedgwick County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 3:21 PM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 54 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 3:21 PM CDT (20:21 UTC)
Expired
Apr 26, 2016, 4:15 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 18 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:30 PM CDTHAIL 0.252 E Viola, KSTRAINED SPOTTER REPORTED NEAR K42.
Apr 26, 3:31 PM CDTHAIL 0.883 Nw Viola, KS
Apr 26, 3:38 PM CDTHAIL 0.757 Nnw Clearwater, KSPEA TO DIME SIZE HAIL.
Apr 26, 3:53 PM CDTHAIL 0.75Goddard, KS
Apr 26, 3:57 PM CDTHAIL 0.88West Wichita, KSREPORTED IN NORTHWEST WICHITA.
Apr 26, 3:59 PM CDTHAIL 0.753 Nnw West Wichita, KSREPORTED BY OFF DUTY NWS EMPLOYEE NEAR 119TH AND 21ST.
Apr 26, 4:00 PM CDTHAIL 1.25West Wichita, KSQUARTER TO HALF DOLLARS NEAR 135TH AND KELLOGG.
Apr 26, 4:00 PM CDTHAIL 1.755 Se Viola, KSHAIL RANGING FROM QUARTER TO GOLF BALL SIZE.
Apr 26, 4:08 PM CDTHAIL 1.75West Wichita, KSREPORT VIA PICTURE ON FACEBOOK.
Apr 26, 4:09 PM CDTHAIL 1.753 Nnw West Wichita, KSMEASURED BY OFF DUTY NWS EMPLOYEE NEAR 21ST AND 119TH.
Apr 26, 4:22 PM CDTHAIL 15 Sse Clearwater, KSRELAYED FROM STORM SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WUUS53 KICT 262021
SVRICT
KSC173-191-262115-
/O.NEW.KICT.SV.W.0029.160426T2021Z-160426T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CONWAY
  SPRINGS...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
  MAIZE...CLEARWATER...COLWICH...CONWAY SPRINGS...GARDEN PLAIN...DOWNTOWN
  WICHITA...KECHI...ANDALE...EASTBOROUGH...VIOLA...SOUTH WICHITA...
  EISENHOWER NATIONAL  AIRPORT...WEST WICHITA AND LAKE AFTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 14.
 INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3737 9780 3785 9767 3778 9721 3735 9745
TIME...MOT...LOC 2021Z 209DEG 26KT 3743 9764 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
4 follow-up statements
819 
WWUS53 KICT 262033
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT TUE APR 26 2016

KSC173-191-262115-
/O.CON.KICT.SV.W.0029.000000T0000Z-160426T2115Z/
SEDGWICK KS-SUMNER KS-
333 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL SEDGWICK AND NORTH CENTRAL SUMNER COUNTIES...

AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIOLA...OR NEAR
CLEARWATER...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...CLEARWATER...COLWICH...GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...VIOLA...EISENHOWER NATIONAL  AIRPORT...WEST
WICHITA...SOUTH WICHITA AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3745 9776 3785 9767 3778 9721 3743 9741
TIME...MOT...LOC 2033Z 209DEG 26KT 3751 9758 

HAIL...1.00IN
WIND...60MPH
 
$$

KETCHAM
616 
WWUS53 KICT 262043
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT TUE APR 26 2016

KSC173-191-262115-
/O.CON.KICT.SV.W.0029.000000T0000Z-160426T2115Z/
SEDGWICK KS-SUMNER KS-
343 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL SEDGWICK AND NORTH CENTRAL SUMNER COUNTIES...

AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEARWATER...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...CLEARWATER...COLWICH...GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...VIOLA...EISENHOWER NATIONAL  AIRPORT...WEST
WICHITA...SOUTH WICHITA AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3745 9776 3785 9767 3778 9721 3743 9741
TIME...MOT...LOC 2043Z 209DEG 26KT 3758 9753 

HAIL...1.00IN
WIND...60MPH
 
$$

KETCHAM
034 
WWUS53 KICT 262056
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT TUE APR 26 2016

KSC191-262106-
/O.CAN.KICT.SV.W.0029.000000T0000Z-160426T2115Z/
SUMNER KS-
356 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SUMNER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3755 9773 3785 9767 3778 9721 3753 9735
TIME...MOT...LOC 2056Z 209DEG 26KT 3767 9747 

$$

KSC173-262115-
/O.CON.KICT.SV.W.0029.000000T0000Z-160426T2115Z/
SEDGWICK KS-
356 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL SEDGWICK COUNTY...

AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EISENHOWER
NATIONAL  AIRPORT...OR NEAR GODDARD...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...COLWICH...GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...ANDALE...
EASTBOROUGH...SOUTH WICHITA...EISENHOWER NATIONAL  AIRPORT...WEST
WICHITA AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3755 9773 3785 9767 3778 9721 3753 9735
TIME...MOT...LOC 2056Z 209DEG 26KT 3767 9747 

HAIL...1.00IN
WIND...60MPH
 
$$

KETCHAM
101 
WWUS53 KICT 262104
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT TUE APR 26 2016

KSC173-262115-
/O.CON.KICT.SV.W.0029.000000T0000Z-160426T2115Z/
SEDGWICK KS-
404 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL SEDGWICK COUNTY...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST WICHITA...
OR NEAR MAIZE...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...GODDARD...
MAIZE...COLWICH...GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...ANDALE...
EASTBOROUGH...SOUTH WICHITA...EISENHOWER NATIONAL  AIRPORT...WEST
WICHITA AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3755 9773 3785 9767 3778 9721 3753 9735
TIME...MOT...LOC 2104Z 209DEG 26KT 3772 9743 

HAIL...1.25IN
WIND...60MPH
 
$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:16 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 26, 1:16 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
116 PM CDT TUE APR 26 2016

.UPDATE...
ISSUED AT 112 PM CDT TUE APR 26 2016

MAIN FORECAST CHANGE IS TO LESSEN THE STRONG/VIOLENT LONG-TRACK
TORNADO POTENTIAL.

EXPECTING STORMS TO INITIATE BETWEEN 2-4PM...AS LARGE SCALE
ASCENT EVIDENT ON SATELLITE IMAGERY OVERSPREADS THE WARM
SECTOR...AND CONVECTIVE INHIBITION ERODES. ANTICIPATING SCATTERED
STORMS TO INITIATE GENERALLY ALONG/WEST OF THE I-135 CORRIDOR NEAR
THE DRYLINE...AND ALSO OVER CENTRAL AND EAST-CENTRAL KS WHERE
DRYLINE/COLD FRONT INTERSECTS AN OUTFLOW BOUNDARY/WARM FRONT OVER
CENTRAL AND EAST-CENTRAL KS. EXTREME INSTABILITY AND 40-50 KTS OF
DEEP LAYER SHEAR WILL SUPPORT SCATTERED TO NUMEROUS SEVERE
STORMS...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES.

AS PREVIOUS FORECASTERS MENTIONED...DEEP LAYER SHEAR VECTORS WILL
BE ORIENTED MORE PARALLEL TO THE KANSAS PORTION OF THE
DRYLINE...WHICH WILL TEND TO INHIBIT DISCRETE SUPERCELLS AND FAVOR
MORE MIXED MODE/LINEAR STORMS. NEARLY ALL SHORT-TERM HIRES
GUIDANCE SUPPORTS THIS SCENARIO. ADDITIONALLY...ALL GUIDANCE
SUGGESTS ENVIRONMENTAL LOW-LEVEL HELICITY/SHEAR WILL REMAIN
NEGLIGIBLE BEFORE 7PM. THESE FACTORS ALL SUPPORT A LESSER THREAT
FOR LONG-TRACK SIGNIFICANT TORNADOES. HOWEVER...IF STORMS CAN
REMAIN DISCRETE INTO THE EVENING...AND/OR SUPERCELLS MOVE
NORTHEAST OUT OF OKLAHOMA THIS EVENING...INCREASING LOW-LEVEL
SHEAR/HELICITY WILL SUPPORT A HIGHER STRONG/VIOLENT LONG-TRACK
TORNADO THREAT THIS EVENING ESPECIALLY OVER SOUTH-CENTRAL INTO
SOUTHEAST KS...POSSIBLY AFTER DARK. OVERALL THOUGH...THE HIGHEST
THREAT FOR DISCRETE SUPERCELLS WILL REMAIN FURTHER SOUTH OVER OK
AND NORTHWEST TX WHERE DEEP LAYER SHEAR IS ORIENTED MORE
PERPENDICULAR TO THE DRYLINE.

FURTHERMORE...WITH THE POTENTIAL FOR A THUNDERSTORM COMPLEX
DEVELOPING...AREAS OF LOCALLY HEAVY RAIN AND FLOODING ARE POSSIBLE
THIS EVENING-OVERNIGHT OVER EASTERN KS.

ADK

&&

.SYNOPSIS...
ISSUED AT 256 AM CDT TUE APR 26 2016

AN OUTBREAK OF SIGNIFICANT SEVERE THUNDERSTORMS IS EXPECTED
ACROSS THE FORECAST AREA THIS AFTERNOON LINGERING INTO THE
NIGHTTIME HOURS. TORNADOES...SOME STRONG...WILL BE POSSIBLE...IN
ADDITION TO VERY LARGE HAIL EXCEEDING 3 INCHES IN DIAMETER AND
DAMAGING WINDS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 256 AM CDT TUE APR 26 2016

ONE CHANGE FROM 24-HOURS AGO WHEN LOOKING AT THE 00Z MODEL DATA
IS AN INCREASE IN THE MID-LVL FLOW NOSING INTO SOUTH CENTRAL
KANSAS BY 00Z WED. THIS APPEARS REASONABLE GIVEN THE 90KT H5 FLOW
RUNNING DOWN THE CALIFORNIA COAST ON THE 00Z RAOBS. IN
ADDITION...THE NAM AND TO A LESSER DEGREE THE GFS FLOW AT H85 IS
MORE STRONGLY BACKED COMPARED TO EARLIER RUNS AS WE MOVE INTO THE
EARLY EVENING HOURS WHICH LENDS SUPPORT TO THE OPENING SYNOPSIS.
THE NAM HAS ALSO TRENDED FURTHER SOUTH WITH THE PLACEMENT OF THE
SFC LOW OR THE TROUGH OF LOW PRESSURE AT THE SFC 00Z NOW
DEVELOPING IT SOUTH INTO THE OK PANHANDLE AREA WHILE THE GFS
OFFERED MORE RUN-TO-RUN CONSISTENCY WITH THE PLACEMENT OF THE SFC
LOW. THE BOTTOM LINE IS BOTH THE NAM AND GFS ARE NOW IN REASONABLE
AGREEMENT DEVELOPING A DRYLINE BETWEEN HWY 281 AND HWY 14 OR ALONG
A LINE FROM NEAR MEDICINE LODGE TO GREAT BEND TO RUSSELL. THIS
DRYLINE WILL BE THE FOCUS FOR DEEP MOIST CONVECTION AS CINH
DIMINISHES AFTER 20-21Z. I AM A BIT CONCERNED THAT THE CAP MAY
ERODE EARLIER BUT EITHER WAY THE MORE ORGANIZED UPDRAFTS ARE
ANTICIPATED WITH THE ARRIVAL OF H5 HEIGHT FALLS DURING THE EVENING
HOURS WHEN STEEPER MID-LVL LAPSE RATES AND STRONGER MID- LVL
FLOW/STRENGTHENING LOW-LVL SHEAR IS EXPECTED TO DEVELOP IN THE
23-04Z TIMEFRAME. A CONTINUED RISK FOR ALL SEVERE HAZARDS WILL
LIKELY CARRY INTO THE OVERNIGHT HOURS BEFORE THE ACTIVITY EXITS
THE FORECAST AREA BY 09Z OR SO.

WED-THU...AS THE PAC FRONT MOVES EAST OF THE AREA ON WED...DEEP
LAYER WESTERLY FLOW SHOULD ALLOW FOR SOME BREAKS IN THE CLOUDS AND A
NICE REBOUND IN TEMPERATURES. A FEW LOCATIONS MAY TOP 80 AND TRENDED
HIGHS UP A BIT. MAINTAINED LOW POPS ACROSS PORTIONS OF CENTRAL KS AS
A FEW AFTERNOON SHOWERS MAY DEVELOP UNDER THE UPPER COLD POOL. A
COLD FRONT WILL ARRIVE WED NIGHT WITH A POST-FRONTAL STABLE REGIME
ANTICIPATED ACROSS THE AREA ON THU AS SHORTWAVE RIDGING TRANSLATES
ACROSS THE AREA WITH SEASONABLE HIGHS IN THE UPPER 60S AND LOW
70S.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 256 AM CDT TUE APR 26 2016

UNSETTLED WEATHER CONDITIONS WILL RETURN TOWARD THE END OF THE
WEEK AS A VIGOROUS MID/UPPER TROUGH MOVES OUT OF THE ROCKIES AND
INTO THE CENTRAL AND NORTHERN PLAINS STATES. MAINTAINED MID-HIGH
POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES
MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED
ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL
TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING
OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1241 PM CDT TUE APR 26 2016

EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP BETWEEN
19-21Z THIS AFTERNOON...MAINLY ALONG AND JUST WEST OF THE I-135
CORRIDOR...AS WELL AS FROM CENTRAL KS EAST/SOUTHEAST INTO EAST-
CENTRAL KS. THE THUNDERSTORM THREAT WILL PERSIST WELL INTO THE
EVENING...AS ADDITIONAL ACTIVITY MOVES NORTHEAST OUT OF OKLAHOMA.
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES.

ADK

&&

.FIRE WEATHER...
ISSUED AT 256 AM CDT TUE APR 26 2016

RECENT GREEN-UP AND HIGHER HUMIDITY VALUES WILL KEEP THE GRASSLAND
FIRE DANGER BELOW ELEVATED LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80  57  76  47 /  70  80  10  10
HUTCHINSON      81  54  74  45 /  60  70  10  10
NEWTON          80  57  75  46 /  70  80  10  10
ELDORADO        80  58  77  47 /  70  80  10  10
WINFIELD-KWLD   81  58  77  48 /  70  80  10   0
RUSSELL         81  49  68  42 /  30  50  20  10
GREAT BEND      83  49  70  42 /  30  40  20  10
SALINA          82  55  73  46 /  70  70  20  10
MCPHERSON       80  54  74  44 /  60  70  20  10
COFFEYVILLE     82  63  78  51 /  60  90  10  10
CHANUTE         79  62  77  50 /  60  90  20  10
IOLA            78  62  77  50 /  60  90  30  10
PARSONS-KPPF    80  62  78  51 /  60  90  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...ADK
SYNOPSIS...MWM
SHORT TERM...MWM
LONG TERM...MWM
AVIATION...ADK
FIRE WEATHER...MWM
Hazardous weather outlook, Apr 26, 12:50 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1250 PM CDT TUE APR 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1250 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED TO DEVELOP
ANYTIME AFTER 1 PM AND CONTINUE INTO TONIGHT...GENERALLY ALONG
AND EAST OF HIGHWAY 14. THE HIGHEST THREAT WILL LIKELY OCCUR
GENERALLY ALONG AND WEST OF THE FLINT HILLS.

SEVERE THUNDERSTORMS WITH EMBEDDED SUPERCELLS WILL HAVE THE
POTENTIAL TO PRODUCE DESTRUCTIVE HAIL GREATER THAN 3 INCHES IN
DIAMETER ALONG WITH DAMAGING STRAIGHT LINE WINDS. ISOLATED
TORNADOES ARE ALSO POSSIBLE...SOME OF WHICH MAY BE STRONG. STORMS
WILL PERSIST WELL PAST SUNSET...SUPPORTING THE POTENTIAL FOR A
FEW NIGHTTIME TORNADOES. HEAVY RAIN WILL ALSO BE A THREAT TOWARDS
THE EVENING AND OVERNIGHT HOURS WHICH MAY LEAD TO FLOODING
CONCERNS...ESPECIALLY IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF STRONG TO SEVERE STORMS INCLUDING THE POTENTIAL
FOR HEAVY RAIN IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER
FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Apr 26, 2:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT TUE APR 26 2016

KSZ069-262000-
BUTLER KS-
211 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 209 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  7 MILES SOUTHWEST OF LEON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...AUGUSTA...LEON...ROSALIA...EL DORADO AIRPORT AND EL DORADO
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3756 9704 3803 9685 3792 9652 3748 9680
TIME...MOT...LOC 1909Z 205DEG 29KT 3762 9688

JAKUB
Local storm report, Apr 26, 2:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
256 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             3 SE BLUFF CITY         37.04N 97.84W
04/26/2016  M1.00 INCH       HARPER             KS   TRAINED SPOTTER

&&

JMR
Local storm report, Apr 26, 3:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             8 W CALDWELL            37.04N 97.75W
04/26/2016  M1.00 INCH       SUMNER             KS   BROADCAST MEDIA

            REPORT FROM KAKE TV.

&&

JMR
Local storm report, Apr 26, 3:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             8 W CALDWELL            37.04N 97.75W
04/26/2016  M1.25 INCH       SUMNER             KS   BROADCAST MEDIA

            REPORT VIA KAKE TV SPOTTER.

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:11 PM CDTSpecial Weather StatementICTButler49 min
Apr 26, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner64 min
Apr 26, 3:13 PM CDTTornado WarningICTSumner47 min
Apr 26, 3:28 PM CDTSevere Thunderstorm WarningICTHarper, Sumner30 min
Apr 26, 3:54 PM CDTTornado WarningICTSumner51 min
Apr 26, 4:06 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick32 min
Apr 26, 4:14 PM CDTSevere Thunderstorm WarningICTButler61 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningICTMarion44 min
Apr 26, 4:38 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner67 min
Apr 26, 4:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
Apr 26, 4:58 PM CDTSpecial Weather StatementICTWilson, Woodson32 min
Apr 26, 5:03 PM CDTSevere Thunderstorm WarningICTChase, Marion38 min
Apr 26, 5:07 PM CDTSevere Thunderstorm WarningICTHarper, Sumner53 min
Apr 26, 5:11 PM CDTSpecial Weather StatementICTButler34 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick36 min
Apr 26, 5:41 PM CDTSpecial Weather StatementICTChase64 min
Apr 26, 5:44 PM CDTSpecial Weather StatementICTHarper46 min
Apr 26, 5:52 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick, Sumner53 min
Apr 26, 5:57 PM CDTSevere Thunderstorm WarningICTSumner33 min
Apr 26, 6:05 PM CDTAreal Flood WarningICTSedgwick, Sumner16 hr
Apr 26, 6:16 PM CDTSpecial Weather StatementICTMarion44 min
Apr 26, 6:26 PM CDTSevere Thunderstorm WarningICTChase49 min
Apr 26, 6:39 PM CDTSevere Thunderstorm WarningICTSedgwick66 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.